Back to Search Start Over

APPROXIMATIONS OF INTERFACE TOPOLOGICAL INVARIANTS.

Authors :
QUINN, SOLOMON
BAL, GUILLAUME
Source :
SIAM Journal on Mathematical Analysis; 2024, Vol. 56 Issue 4, p5521-5582, 62p
Publication Year :
2024

Abstract

This paper concerns the asymmetric transport observed along interfaces separating two-dimensional bulk topological insulators modeled by (continuous) differential Hamiltonians and how such asymmetry persists after numerical discretization. We first demonstrate that a relevant edge current observable is quantized and robust to perturbations for a large class of elliptic Hamiltonians. We then establish a bulk edge correspondence stating that the observable equals an integer-valued bulk difference invariant depending solely on the bulk phases. We next show how to extend such results to periodized Hamiltonians amenable to standard numerical discretizations. A form of no-go theorem implies that the asymmetric transport of periodized Hamiltonians necessarily vanishes. We introduce a filtered version of the edge current observable and show that it is approximately stable against perturbations and converges to its quantized limit as the size of the computational domain increases. To illustrate the theoretical results, we finally present numerical simulations that approximate the infinite domain edge current with high accuracy and show that it is approximately quantized even in the presence of perturbations. [ABSTRACT FROM AUTHOR]

Details

Language :
English
ISSN :
00361410
Volume :
56
Issue :
4
Database :
Complementary Index
Journal :
SIAM Journal on Mathematical Analysis
Publication Type :
Academic Journal
Accession number :
179517938
Full Text :
https://doi.org/10.1137/23M1568387